MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT
Model Number FX414T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the valves was determined.Permeability test: a permeability test has indicated that both valves have blockages.Computer controlled test: due to the non-permeability of the valves, a measurement on the computer test bench was not possible.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function is operational; however, the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found in both valves.To make the proteins/deposits in the shunt system more visible, they were colored using a staining solution.Results in advance, we would like to point out that the product sent in was not submerged in liquid (leaked) at the time of delivery.The testing of dry valves is only of limited value.The product properties can be influenced by dry residues of cerebrospinal fluid or blood.Despite this, we have examined the valve.Based on our examination results, we can determine a blockage and non-adjustability on the shunt system at the time of our investigation.The cause of the clogging and non-adjustability could be the deposits found.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx414t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt showed an under-drainage and adjustment difficulties the patient underwent a revision procedure.The complaint device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 6 years weight: 14.5 kilograms (kg) height: 105 centimeters (cm) gender: female.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17131571
Report Number3004721439-2023-00169
Device Sequence Number17764156
Product Code JXG
UDI-Device Identifier04041906136567
UDI-Public4041906136567
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model NumberFX414T
Device Catalogue NumberFX414T
Device Lot Number20035416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Initial Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Required Intervention;
Patient Age6 YR
Patient SexFemale
Patient Weight14 KG